Traveling waves in a one-dimensional heterogeneous medium

Journal Article

We consider solutions of a scalar reaction-diffusion equation of the ignition type with a random, stationary and ergodic reaction rate. We show that solutions of the Cauchy problem spread with a deterministic rate in the long time limit. We also establish existence of generalized random traveling waves and of transition fronts in general heterogeneous media. © 2009 Elsevier Masson SAS. All rights reserved.

Full Text

Duke Authors

Cited Authors

  • Nolen, J; Ryzhik, L

Published Date

  • 2009

Published In

Volume / Issue

  • 26 / 3

Start / End Page

  • 1021 - 1047

International Standard Serial Number (ISSN)

  • 0294-1449

Digital Object Identifier (DOI)

  • 10.1016/j.anihpc.2009.02.003